Len O's blog

400 vs 500 mg Flagyl?

Submitted by Len O on Tue, 2011-06-21 16:42

Looking for advice: Is the 400 mg dosage (3 X per day) as effective as the 500 mg dosage?  I had the 400 mg strength custom blended because 500 mg is the default in Canada and I wanted to be as cautious as possible embarking on this more challenging part of the protocol.

 

So far, have been just fine after two pulses.  I saw that the protocol stated 400 mg or 500 mg depending on what's available locally.  Is there any reason that once should choose the 500 mg dosage instead or are both equally effective in the long term?

 

Many thanks, Len

Eczema?

Submitted by Len O on Mon, 2011-06-06 13:09
Has anyone had eczema appear when treating with the CAP or noted any references to Cpn and eczema?  Just wondered because I had it when I was a child then it disappeared for many, many years and it just reappeared out of the blue a week into my 1st Flagyl pulse.  I googled exzema and Cpn and found a few things but not a huge amount of data about correlation.  Just wondering since it was unusual after 40 years of not appearing... Any comments welcome....Len

Anyone Had No Reaction to Flagyl?

Submitted by Len O on Fri, 2011-04-29 22:20

Has anyone had NO reaction to Flagyl whatsoever up to three days after completing the first full (400 mg X 3 times a day) pulse?  It makes me worry that perhaps Cpn is NOT the cause of my interstitial cystitis after all.

 Here's why I thought Cpn WAS the cause (and after conversations with Dr. Statton, led to my trying the protocol empirically even though an antiibody test was negative which his writings say does not preclude Cpn):

- 2008 after only one day on mycobutin (rifabutin) experienced major chills, shaking, lost of appetite and ended up in hospital several days later with severe neutropenia (Dr. S had mentioned this reaction in Cpn patients) - I didn't know about Cpn at that time

OMG, Missed a Macrolide Dose!

Submitted by Len O on Sun, 2011-04-24 18:32

Help!  Because of the long weekend and not used to being off work I missed my Friday does of Azithromycin. At about 4:00 p.m. on Sunday I reailized this and ran and took it.  (I'm currently doing my first full pulse, not feeling any effects yet, though...)

 

Have I messed everything up?  Will this create resistance?  Any suggestion of how to get back on schedule?

 

Thanks in advance for any advice/ideas.  Sending out a note seemed to beat the alternative of worrying about it for the next week....Regards, Len

Flagyl Dosing Advice?

Submitted by Len O on Tue, 2011-04-12 20:29

Hi everyone!  I took a very cautious approach with my very first Flagyl pulse last weekend and took only one capsule to see what the die off would be (as per Dr. Statton's advice to go slow due to a previous overwhelming reaction to Rifabutin). Luckily had no reaction so not so nervous to take the next step towards the goal of a five day pulse. First, though, I hope you can help me with two questions:

 

1. If I had no die-off reaction to just one 400 mg dose of Flagyl last weekend, do I still have to wait 3-4 weeks to try a full one-day pulse, or could I try a full day's worth (i.e. 3 X 400 mg) only one week later (i.e. this weekend)?

Prep for First Tini Pulse

Submitted by Len O on Wed, 2011-03-23 13:52

Hi folks.  I'm readying to do my first Tini pulse. I noted that Dr. Stratton said some people try just one dose for the very first time and wait a week or so to see what level of reaction they can expect, rather than going with the full 5 day pulse the first time.

 

Does anyone advocate that cautious approach?  How long after trying the single does would I wait before embarking on a full 5-day Tini pulse?

 

(Thinking of the gentler option only because I ended up in hospital 2 years ago after being on Rifabutin for 1 week due to severe white blood cell count crash, although from what I've read the Tinidazole should not be quite as drastic!)

 

Help! First CAP reaction

Submitted by Len O on Fri, 2011-01-28 13:22

Hoping that some of you may have some sage advice!  Started the CAP in November, NAC (up to 1200 2/day), then doxy 100 mg 1/day, then azithro 250 mg M, W, F). Last Sunday upped the Doxy to 100 mg 2/day.  Throughout this had no reaction until yesterday, when I experienced mostly gastointestinal problems (pain, discomfort) as well as pain in lower back and neck.  Felt sick enough to go to bed.  Unless a result of a tummy bug, I suspected perhaps porphyria.  Last night I took 5 chlorella (1000 mg) and this am. took 2 activated charcoal 250 mg. for the first time, keeping it low until I see how I tolerate it.

 

1. Does this sound like porphyria symptoms?

Talke Doxy and Azithro Together?

Submitted by Len O on Sat, 2011-01-15 20:07

Hello everyone.  I have just started the CAP recently with two weeks of Doxy (100 mg) and am about to start Aziithro on Monday.  Can any advise whether I should take the two antibiotics together (i.e. at the same time) or space them out during the day?  Certainly would be easier to take together so I can space out other supplements, probiotics etc. but don't know if it is advisable (both are taken with food as a little hard on the stomach so it would be easy to take them with one of the meals of the day).

 

Any advice from the veterans on this site?

 

Thanks so much for your input!

 

NAC, Vit C Questions

Submitted by Len O on Wed, 2010-12-08 15:41

Can someone clarify the NAC dosage for me? I read in the supplements chart that the dosage was 600 mg 2X  per day, but I also see elsewhere that one should ramp up to 2400 (i.e. 1200 2 X per day).  I am just starting on the protocol, is it correct to ramp up to the full 2400 mg of NAC daily before starting the doxycycline (my first antibiotic).

 

Also, I see the vitamin/supplement chart recommends 1 g Vitamin C 2 X per day. My local pharmacist recommends using regular ascorbic acid, not buffered, as I said I want to be cautious to prevent kidney stones with all of these supplements and calcium oxalate crystals in urine. Has anyone had any problems with taking 2 gm Vitamin C per day, unbuffered, such as gasto sensitivity, or other problems?